Yesterday my WH told me he is going to the mainland (we live in Hawaii, the OW lives in MN) to help his parents move and "clear his mind". The last time he told me this was when he and the OW planned to meet up to take their 7 month EA to the next level of PA. They grew up together and both of their parents still live in the same town. She is married with kids, but separated now. My WH and I are also separated.
After he shared that he was going to the mainland, my anxiety has been ramped up a notch. I'm a petite woman to begin with (I've never weighed more than 108 - except during pregnancy) but have lost ten pounds in this process and I'm down to 91 pounds. WH says he doesn't know if OW will be there as he insists he is NC. But I don't believe him. I think it may be time to request anti-depressants. Now, I'm the type of person that doesn't even take cold medicine because I don't like the way it makes me feel stoned. I'm a "lightweight", literally. I don't drink alcohol. I don't drink caffeine. I don't smoke pot. After my C section, I didn't take any pain pills, only extra strength Tylenol.
So, I want to know from your experience - what anti-depressant do you/have you taken? Did it help with anxiety? Did it increase your appetite? Did you feel stoned? How long did you take it before you started feeling more calm? Any side effects? Was it hard to wean off/step down when you felt you didn't need it anymore?
Everyone reacts to AD's differently, and each AD is different for each person. To a large extent, you need to work with you doctor to find the one that works for you.
Having said that, certain ones have reputations. Some have sexual side effects, some have weight gain, some are mind-numbing.
I was on Wellbutrin which has a reputation for fewer side effects. It's not effective for some people, but it worked for me.
By itself, it helped with the daytime and the recurring negative thoughts, but it didn't help me sleep, so I took other drugs for that.
I did not feel stoned. In the past when this question came up on SI, I described depression as walking through a thunderstorm. Wellbutrin was like a small umbrella. I still got wet; it just gave me enough control to make my way through.
I was on it for about 18 months, and my doctor was careful to only wean me off it in the Springtime, when the days were getting longer.
I have tried different ADs and almost all of them had side effects that I didn't like. My psychiatrist prescribed a new one for me, Brintellix. It has worked very well. The doctor said he liked the medication because it was "clean" in its compostion (whatever that means).
The only difficulty with Brintellix is that it is a very new medication. I think it got FDA approval in late 2013, so some insurance companies will not pay for it.
I have had no side effects and it really helped me get out of my funk. I was really low after D-Day and I never really fully recovered.
Anyway, talk with your doctor about it and you will certainly find something that works for you.
Regarding your H trip to the mainland...are you separated because you are divorcing, or separating because you are trying to work it out. If it's because you are working things out,,, tell him you are going with him,,, or have a PI hired in that town to verify what he is telling you.
me BS 52
him - 46
married 15 years DIVORCED 10 31 12
children - ds15 ds12
I gave a 24hour ultimatum then went to attorney next day
Also, if you're inclined to use herbal or alternative ADs-and I don't know if you are, but they usually come up in this discussion-- remember that they, too, are drugs and can carry with them significant risk and side effect despite their (erroneous) reputation as being more benign than pharmaceuticals. Be sure to let your doctor know if you're taking any supplements so s/he can adjust the plan and avoid interactions, etc.
[This message edited by solus sto at 7:14 AM, July 13th (Sunday)]
Working hard at R.
If all you wanted was love, why would you use me up, cut me down, build a boat and sail aw
Normally the only adverse side effect I saw was a decrease in libido and delay / extreme difficulty in reaching orgasm over time(one of the reasons to try different ones).
BUT: there are exceptions. On Serzone I *did* feel stoned, although the problem diminished over a few weeks - but it persisted enough that I asked to try a different one.
And I tried Wellbutrin because it is well-known for not affecting sexual expression but it was a very, very bad fit. It had me losing weight (for most Americans a happy thing) but much worse than that, I can clearly remember feeling completely rational, as though what I was feeling was reasonable and I should just suck it up and recognize this is The Truth - while sitting virtually unmoving in the wing chair, staring with a fixed gaze and simply crying my eyes out (and this was years ago, not affair-related). Crying for a very long time, with no cause, and "knowing" that what I was feeling was "real."
But those were the exception! So don't just listen to the bad parts. I also received considerable relief for years by participating in research and being put on Prozac + Abilify. (Same sexual side effects, but it was necessary for a while?)
I am happy to report I have been managing very well for these last couple of "interesting" years without anti-depressants. Go figure.
P.S. I would not expect an anti-depressant to help with anxiety, but I'm not a doctor so discuss it at length with your.
[This message edited by MissMouseMo at 1:14 AM, July 14th (Monday)]